Alert archive / Indiana / Winter Storm Warnings in 2008

Winter Storm Warning 4, NWS Indianapolis, IN

March 3, 20087 counties in Indiana

NWS Indianapolis, IN issued this winter storm warning at Mar 3, 2008, 4:08 PM EST for 7 counties in Indiana. It took effect at Mar 4, 2008, 12:00 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2008, 4:08 PM EST (21:08 UTC)
In effect from
Mar 4, 2008, 12:00 AM EST
Expired
Mar 4, 2008, 3:54 AM EST
In force
4 hr
Issued by
NWS Indianapolis, IN

Counties Carroll County, IN, Clinton County, IN, Delaware County, IN, Howard County, IN, Madison County, IN, Tippecanoe County, IN, Tipton County, IN

The radar

The Indianapolis radar (KIND), 72 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
424 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KIND 032108
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
408 PM EST MON MAR 3 2008

.WINTER STORM WARNING FROM MIDNIGHT TO 4 PM TUESDAY HAS BEEN
ISSUED OVER THE NORTHERN PORTIONS OF CENTRAL INDIANA FROM MUNCIE
TO LAFAYETTE.

.WINTER WEATHER ADVISORY IS IN EFFECT MOST OTHER AREAS ALONG AND
NORTH OF INTERSTATE 70 FROM LATE TONIGHT TO 4 PM TUESDAY.

THE MAIN CONCERN WILL BE FREEZING RAIN AS LOW PRESSURE TRACKS
THROUGH THE OHIO VALLEY LATE TONIGHT AND TUESDAY.

INZ053>055-032215-
/O.CAN.KIND.WS.A.0004.080304T0300Z-080304T1800Z/
OWEN-MORGAN-JOHNSON-
408 PM EST MON MAR 3 2008

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
WINTER STORM WATCH. 

TEMPERATURES ARE EXPECTED TO DROP TO NEAR OR SLIGHTLY ABOVE
FREEZING LATE TONIGHT. FREEZING RAIN IS NOT OUT OF THE
QUESTION...HOWEVER IT IS NOT EXPECTED TO BE A PROBLEM SOUTH OF I70.

$$

INZ021-029>031-038-040-041-040515-
/O.UPG.KIND.WS.A.0004.080304T0300Z-080304T1800Z/
/O.NEW.KIND.WS.W.0004.080304T0500Z-080304T2100Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
408 PM EST MON MAR 3 2008

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EST TUESDAY...

RAIN CHANGING TO FREEZING RAIN BY MIDNIGHT. THEN FREEZING RAIN AND
SLEET WILL OCCUR LATE TONIGHT THROUGH EARLY TUESDAY AFTERNOON. ONE
QUARTER TO ONE THIRD OF AN INCH ICE ACCUMULATION IS EXPECTED.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

INZ028-035-036-043-044-040515-
/O.UPG.KIND.WS.A.0004.080304T0300Z-080304T1800Z/
/O.NEW.KIND.WW.Y.0007.080304T0500Z-080304T2100Z/
WARREN-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-
INCLUDING THE CITY OF...CRAWFORDSVILLE
408 PM EST MON MAR 3 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
4 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
4 PM EST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

RAIN CHANGING TO FREEZING RAIN BY MIDNIGHT. FREEZING RAIN POSSIBLY
MIXED WITH SLEET WILL OCCUR LATE TONIGHT AND TUESDAY.
PRECIPITATION WILL CHANGE TO SNOW BY LATE TUESDAY AFTERNOON. ICE
ACCUMULATIONS WILL BE ABOUT 2 TENTHS OF AN INCH.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

INZ037-039-042-045>049-051-052-040515-
/O.UPG.KIND.WS.A.0004.080304T0300Z-080304T1800Z/
/O.NEW.KIND.WW.Y.0007.080304T1000Z-080304T2100Z/
BOONE-HAMILTON-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
VIGO-CLAY-
INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE
408 PM EST MON MAR 3 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 4 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM EST
TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

RAIN CHANGING OR BECOMING MIXED WITH FREEZING RAIN TOWARDS DAY BREAK.
THEN PERIODS OF FREEZING RAIN WILL OCCUR AT TIMES UNTIL LATE
TUESDAY AFTERNOON ICE ACCUMULATIONS AROUND ONE TENTH OF AN INCH
ARE POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

JEH
2 follow-up statements
000 
WWUS43 KIND 040246
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
946 PM EST MON MAR 3 2008

.WINTER STORM WARNING IS IN EFFECT FROM MIDNIGHT TO 4 PM TUESDAY
OVER THE NORTHERN PORTIONS OF CENTRAL INDIANA FROM MUNCIE TO
LAFAYETTE.

.WINTER WEATHER ADVISORY IS IN EFFECT MOST OTHER AREAS ALONG AND
NORTH OF INTERSTATE 70 FROM LATE TONIGHT TO 4 PM TUESDAY.

THE MAIN CONCERN WILL BE FREEZING RAIN AS LOW PRESSURE TRACKS
THROUGH THE OHIO VALLEY LATE TONIGHT AND TUESDAY.

INZ021-029>031-038-040-041-041100-
/O.CON.KIND.WS.W.0004.080304T0500Z-080304T2100Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
946 PM EST MON MAR 3 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY. 

A MIXTURE OF FREEZING RAIN AND SNOW WILL CONTINUE IN THE AREA
TONIGHT THROUGH TUESDAY MORNING. UP TO 1 INCH OF SNOW MAY
ACCUMULATE. ICE ACCUMULATION WILL BE LESS THEN ONE QUARTER OF AN
INCH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

INZ028-035-036-043-044-041100-
/O.CON.KIND.WW.Y.0007.080304T0500Z-080304T2100Z/
WARREN-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-
INCLUDING THE CITY OF...CRAWFORDSVILLE
946 PM EST MON MAR 3 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
TUESDAY. 

RAIN CHANGING TO FREEZING RAIN BY MIDNIGHT. FREEZING RAIN
POSSIBLY MIXED WITH SLEET WILL OCCUR LATE TONIGHT AND TUESDAY.
PRECIPITATION WILL CHANGE TO SNOW BY LATE TUESDAY AFTERNOON. ICE
ACCUMULATIONS WILL BE ABOUT 2 TENTHS OF AN INCH.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

INZ037-039-042-045>049-051-052-041100-
/O.CON.KIND.WW.Y.0007.080304T1000Z-080304T2100Z/
BOONE-HAMILTON-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
VIGO-CLAY-
INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE
946 PM EST MON MAR 3 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 4 PM
EST TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 4 PM EST
TUESDAY. 

RAIN CHANGING OR BECOMING MIXED WITH FREEZING RAIN TONIGHT. THEN
PERIODS OF FREEZING RAIN WILL OCCUR AT TIMES UNTIL LATE TUESDAY
AFTERNOON ICE ACCUMULATIONS AROUND ONE TENTH OF AN INCH ARE
POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS43 KIND 040854
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
354 AM EST TUE MAR 4 2008


INZ021-029>031-038-040-041-041600-
/O.CAN.KIND.WS.W.0004.000000T0000Z-080304T2100Z/
/O.EXB.KIND.WW.Y.0007.080304T0900Z-080305T0500Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
354 AM EST TUE MAR 4 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.
THE WINTER STORM WARNING HAS BEEN CANCELLED. 

PERIODS OF FREEZING RAIN ARE EXPECTED THIS MORNING. THE FREEZING
RAIN WILL BEGIN TO CHANGE OVER TO SLEET AND SNOW THIS AFTERNOON IN
THE LAFAYETTE...KOKOMO...AND FRANKFORT AREAS...AND BY EARLY THIS
EVENING IN THE MUNCIE AREA. STORM TOTAL SNOWFALL TOTALS MAY
APPROACH TWO TO THREE INCHES IN THE LAFAYETTE AREA...AND AROUND
ONE INCH ELSEWHERE. LIGHT AMOUNTS OF ICE ACCUMULATION ARE ALSO
EXPECTED...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWER
LINES.

THE WINTRY PRECIPITATION IS EXPECTED TO END LATE TONIGHT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

INZ037-039-042-045>049-051-052-041600-
/O.EXT.KIND.WW.Y.0007.080304T0900Z-080305T0500Z/
BOONE-HAMILTON-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
VIGO-CLAY-
INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE
354 AM EST TUE MAR 4 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

PERIODS OF FREEZING RAIN ARE EXPECTED TODAY. THE FREEZING RAIN
WILL BEGIN TO CHANGE OVER TO SLEET AND SNOW BY THE MID TO LATE AFTERNOON
HOURS IN THE TERRE HAUTE AREA...AND BY EARLY THIS EVENING IN THE
INDIANAPOLIS AREA. STORM TOTAL SNOWFALL TOTALS WILL GENERALLY BE
AN INCH OR LESS. LIGHT AMOUNTS OF ICE ACCUMULATION ARE ALSO
EXPECTED...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWER
LINES. 

THE WINTRY PRECIPITATION IS EXPECTED TO END LATE TONIGHT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

INZ028-035-036-043-044-041600-
/O.EXT.KIND.WW.Y.0007.000000T0000Z-080305T0500Z/
WARREN-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-
INCLUDING THE CITY OF...CRAWFORDSVILLE
354 AM EST TUE MAR 4 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

PERIODS OF FREEZING RAIN ARE EXPECTED TODAY. THE FREEZING RAIN
WILL BEGIN TO CHANGE OVER TO SLEET AND SNOW BY THE MID TO LATE AFTERNOON
HOURS. STORM TOTAL SNOWFALL TOTALS WILL GENERALLY BE AROUND AN
INCH. LIGHT AMOUNTS OF ICE ACCUMULATION ARE ALSO
EXPECTED...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWER
LINES.

THE WINTRY PRECIPITATION IS EXPECTED TO END LATE TONIGHT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm warning went out at Mar 3, 3:23 PM EST, 45 minutes earlier.

Area forecast discussion, Mar 3, 3:23 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
323 PM EST MON MAR 3 2008

PUBLIC...MAIN FOCUS IS ON STRONG WEATHER SYSTEM TONIGHT THROUGH TUESDAY.

COLD FRONT WAS NEAR A KFWA-KIND TO EFFINGHAM LINE AT 20Z. MODELS
HAVE A PRETTY GOOD HANDLE IN THE SHORT TERM SO WILL USE BLEND. AS
FAR AS THE FLOOD WATCH IS CONCERNED...PRECIPITATION MAY BE NO MORE
THAN LIGHT TO MODERATE IN OUR NORTHWEST SO WILL END FLOOD WATCH
THERE. ALSO TEMPERATURES THERE WILL BE DROPPING BELOW FREEZING
LATER TONIGHT AND MODEL QPF IN OUR NORTHWEST IS LITTLE MORE THAN A
HALF INCH.

OTHER BIG CONCERN IS CHANGE OVER TO FREEZING RAIN AND SLEET
OVERNIGHT AND TUESDAY AS COLDER AIR MOVES IN. BOTH GFS/NAM SURFACE
TEMPERATURES BARELY REACH FREEZING NEAR I70 BY 12Z SO THIS SHOULD
BE SOUTHERN EXTENT OF FREEZING RAIN. SINCE NEAR I70 WILL BE NEAR
OR POSSIBLY BELOW FREEZING...FREEZING RAIN SHOULD NOT BE AS BAD AS
FARTHER NORTH SO WILL ISSUE ADVISORY THESE AREAS. IN OUR VERY FAR
NORTHWEST...SLEET AND LOWER QPF SHOULD LIMIT ICING THERE.

OUR NORTH CENTRAL ZONES SHOULD HAVE LOW ENOUGH TEMPERATURES PLUS
MORE LIQUID PRECIP AND QPF SO THIS IS THE AREA MOST LIKELY TO
EXCEED ONE QUARTER INCH ICE ACCUMULATION.

AS LOW PASSES BY TUESDAY AFTERNOON 1000-700 MB THICKNESS FALL LOW
ENOUGH FOR PRECIP TO BECOME MOSTLY SNOW OVER MOST AREAS EXECEPT
FOR OUR FAR EAST AND SOUTHEAST BY LATE TUESDAY. AT PRESENT TIME
LOOK FOR UP TO 2-3 INCHES OF SNOW IN OUR FAR NORTHWEST AND MAYBE
AN INCH AS FAR EAST AS INDY BY TUESDAY EVENING.

HAVE GONE A LITTLE COLDER THAN HPC IN SOME OF THE EXTENDED PERIODS
BASED ON THE GFS AND EURO MODELS. OTHERWISE ONLY MINOR CHANGES MADE.

&&

AVIATION...DISCUSSION FOR THE 18Z TAFS
MAIN ISSUES TO DEAL WITH IS THE UPCOMING WINTRY MIX EVENT IN CENTRAL
INDIANA.

COLD FRONT IS MOVING VERY SLOWLY TOWARD INDIANA...SLOWER THAN
ORIGINALLY ANTICIPATED SO WILL PUSH BACK FROPA ANOTHER FEW HOURS IN
THE 18Z ISSUANCE.  THAT SAID...WITH THE COLDER AIR PROGGED TO ARRIVE
LATER WILL ALSO PUSH BACK THE FREEZING RAIN UNTIL CLOSER TO DAWN FOR
KIND AND KHUF AND AROUND MIDNIGHT AT KLAF.  WILL CONTINUE TO KEEP
KBMG OUT OF THE FZRA.

WIND WILL REMAIN FROM THE SOUTH/SOUTHWEST AHEAD OF THE FRONT BUT
QUICKLY SWITCHES TO THE NORTHWEST AS THE FRONT GOES THROUGH.

VFR/MVFR CONDITIONS ARE EXPECTED PRIOR TO FROPA WITH CIGS DROPPING
TO BLO 1000 FT AFTER THE FRONT GOES THROUGH.  VISBY WILL DROP TO
MVFR AT TIMES IN THE HEAVIER RAIN.

PUBLIC...FORECAST FOCUS IS ON UPCOMING SYSTEM ON MON/TUES.

HEAVY RAIN TODAY/TONIGHT...WINTRY MIX INCLUDING FREEZING RAIN
POTENTIAL TONIGHT/TUES...

STORM IN QUESTION WAS SPINNING ACROSS NM THIS MORNING. IT APPEARS
SOMEWHAT SLOWER THAN THE 00Z ETA/GFS FCSTS SINCE IT JUST NOW AT 08Z
APPEARS TO BE MOVING SSE. SUBTLE INITIAL WAVE WAS LOCATED ACROSS OK
WHERE PRECIP SHIELD WAS INCREASING RAPIDLY. A WEAK SFC WAVE WAS
LOCATED ALONG THE COLD FRONT ACROSS MO. THE COLD FRONT WAS MOVING
INTO WESTERN IL WHERE AIR TEMPS FALL FROM THE 50S TO THE MID 30S.
FREEZING RAIN/MIXED PRECIP WAS OCCURRING ACROSS IA/NORTHERN MO.

AIR TEMPS REMAIN VERY MILD ACROSS IN THIS AM. EXPECT ANOTHER WARM
DAY AT LEAST THROUGH MIDDAY BEFORE RAIN AND THE COLD FRONT MOVE INTO
THE AREA.

ONLY SUBTLE DIFFERENCES EXIST IN THE HANDLING OF THE MAIN SFC/UPPER
FEATURES BETWEEN THE GFS/ETA. ECMWF ALSO AGREES IN GENERAL WITH THE
TIMING AND LOCATION OF THE 500MB LOW TRACK AND SFC LOW TRACK. WILL
USE A BLEND OF THE MODELS WITH A PREFERENCE FOR THE ECMWF QPF.

TODAY...AS MENTIONED WARM TEMPS WILL PERSIST THROUGH 18Z WITH THE
FRONT FCST TO MOVE THROUGH LAF AROUND 18Z AND IND AROUND 21Z. RAIN
WILL DEVELOP AND CATEGORICAL PRECIP CHCS LOOK GOOD BY
AFTERNOON/EVENING. WINDS THIS MORNING INTO MIDDAY WILL ALSO GUST TO
40 MPH AT TIMES GIVEN WINDS WITHIN THE MIXING LAYER THIS AM.

TONIGHT...STRONG 850MB FRONTOGENESIS PERSISTS ACROSS THE SOUTHEAST
HALF OF THE CWA WHILE FORCING WEAKENS ACROSS THE NW. THIS SUGGESTS
THAT THE HEAVIEST PRECIP WILL OCCUR ACROSS THE SE OVERNIGHT WHERE 1
TO 3 INCHES OF RAIN MAY FALL. THICKNESSES SHOW A MIX ACROSS THE NW
HALF IS POSSIBLE AFTER MIDNIGHT. SOUNDINGS SHOW THE SAME FROM
HUF/IND TO MIE AND LAF WHERE A MIX OF SLEET/RAIN/FREEZING RAIN
APPEARS POSSIBLE. FCST SFC AIR TEMPS FROM GUIDANCE AND SOUNDINGS
SHOW TEMPS FALLING TO NEAR OR JUST BELOW FREEZING FROM I-70 NORTH
OVERNIGHT. NOT OVERLY IMPRESSED WITH FREEZING RAIN SET UP SINCE THE
PRECIP SHIELD WILL BE MOVING SE TONIGHT AS THE COLD AIR MOVES INTO
THE AREA. HOWEVER GIVEN SOUNDINGS/THICKNESSES AND QPF AMOUNTS IT
APPEARS THAT THE POTENTIAL EXISTS FOR UP TO AROUND ONE QUARTER INCH
OF ICE COULD OCCUR IF ENOUGH COLD AIR ARRIVES BEFORE THE HEAVIEST
PRECIP ENDS OVERNIGHT. WILL ISSUE A WATCH FOR THIS POTENTIAL TONIGHT
THROUGH EARLY TUES.

TUES...UPPER SYSTEM WILL MOVE ACROSS THE AREA WITH CONTINUED WARMING
ALOFT EXPECTED THROUGH MIDDAY BEFORE THE SYSTEM MOVES EAST/NE AND
COLDER AIR WORKS IN TO CHANCE THE RAIN/FREEZING PRECIP TO SNOW. ANY
FREEZING RAIN SHOULD END BY MIDDAY AS AIR TEMPS WILL RISE TO ABOVE
FREEZING ALL AREAS SO THIS WILL ALSO WORK TO LIMIT ICE ACCUMS AND
MITIGATE IMPACTS. ANY SNOW ACCUMS SHOULD BE IN THE 1 TO 3 INCH RANGE
AND MAINLY ACROSS THE WESTERN COUNTIES NEAR THE IL BORDER. WOULD
EXPECT ANY SNOW IN THE INDY METRO AREA TO BE LESS THAN ONE INCH.

TUES NIGHT AND BEYOND...NO CHANGES PLANNED AT THIS TIME WITH ANOTHER
CHC FOR RAIN/SNOW THURS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR INZ039>042-045>049-
051>057-060>065-067>072.

WINTER WEATHER ADVISORY FROM 5 AM TO 4 PM EST TUESDAY FOR INZ037-
039-042-045>049-051-052.

WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 4 PM EST TUESDAY
FOR INZ021-029>031-038-040-041.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EST
TUESDAY FOR INZ028-035-036-043-044.

&&

AVIATION...SALLY
PUBLIC...JH
Hazardous weather outlook, Mar 3, 5:32 AM EST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
532 AM EST MON MAR 3 2008

INZ021-028>031-035>049-051>055-041045-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-
532 AM EST MON MAR 3 2008

...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
TUESDAY AFTERNOON...
...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

RAIN AND ISOLATED THUNDERSTORMS WILL DEVELOP TODAY. LOCALLY HEAVY
RAINS WILL BE POSSIBLE TODAY INTO TONIGHT. BY THIS EVENING...MUCH
COLDER AIR WILL CAUSE TEMPERATURES TO FALL TO NEAR FREEZING. THE
RAIN MAY CHANGE TO FREEZING RAIN TONIGHT. SOME ICE ACCUMULATION WILL
BE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A MIXTURE OF FREEZING RAIN AND SLEET WILL GRADUALLY CHANGE TO RAIN
AND SNOW BY TUESDAY AFTERNOON. THE THREAT FOR A WINTRY MIX OF
PRECIPITATION WILL LINGER INTO TUESDAY NIGHT.

THERE IS ANOTHER CHANCE FOR RAIN OR SNOW THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED HOWEVER RAINFALL REPORTS AND
FLOODING REPORTS ARE ENCOURAGED. IN ADDITION...ANY REPORTS OF
FREEZING PRECIPITATION ARE ALSO ENCOURAGED TONIGHT AND TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ056-057-060>065-067>072-041045-
SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
532 AM EST MON MAR 3 2008

...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
TUESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

RAIN AND ISOLATED THUNDERSTORMS WILL DEVELOP TODAY. THE RAIN MAY
BE HEAVY AT TIMES THIS AFTERNOON INTO TONIGHT. AMOUNTS OF 1 TO 2
INCHES WILL BE COMMON WITH LOCALLY HEAVIER AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE RAIN WILL BECOME A MIXTURE OF RAIN AND SNOW BY TUESDAY
AFTERNOON AND TUESDAY NIGHT. LITTLE OR NO SNOW ACCUMULATION IS
EXPECTED AT THIS TIME.

THERE IS A CHANCE FOR RAIN OR SNOW THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED HOWEVER RAINFALL REPORTS AND
FLOODING REPORTS ARE ENCOURAGED. IN ADDITION...ANY REPORTS OF
FREEZING PRECIPITATION ARE ALSO ENCOURAGED TONIGHT AND TUESDAY.
&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CO

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 5:02 AM ESTWinter Storm WatchINDBoone, Carroll, Clay, Clinton, Delaware, Fountain and 19 more11 hr
Mar 3, 6:47 AM ESTRiver Flood WatchINDCarroll, Tippecanoe, White26 hr
Mar 3, 11:40 AM ESTRiver Flood WarningINDBartholomew, Jackson4 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDJackson, Lawrence, Washington7 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDLawrence, Martin10 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDLawrence, Martin9 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDLawrence, Martin9 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDDaviess, Dubois, Martin, Pike24 hr
Mar 3, 11:40 AM ESTRiver Flood WarningINDMorgan, Owen4 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDMorgan, Owen4 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDGreene, Owen6 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDDaviess, Greene, Knox8 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDDaviess, Greene, Knox8 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike9 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike14 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDGibson, Knox14 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDShelby4 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren8 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDFountain, Parke, Vermillion, Warren24 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDParke, Vermillion, Vigo37 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDParke, Vermillion, Vigo7 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDSullivan, Vigo37 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDKnox, Sullivan47 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDKnox, Sullivan47 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDKnox8 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDKnox10 days
Mar 3, 11:40 AM ESTRiver Flood WarningINDGibson, Knox, Posey48 days
Mar 3, 4:08 PM ESTWinter Weather AdvisoryINDBoone, Carroll, Clay, Clinton, Delaware, Fountain and 16 more32 hr

Nearby

Winter Storm Warnings in Indiana, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.